Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 114, NWS Fort Worth, TX

March 25, 2000Johnson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 25, 2000, 6:57 PM CST for Johnson County, Texas. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 25, 2000, 6:57 PM CST (00:57 UTC)
Expired
Mar 25, 2000, 8:00 PM CST
In force
63 min
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Johnson County, TX

What was reported inside it

TimeReportWhereRemark
Mar 25, 7:37 PM CSTHail 0.75Cleburne, TX
Mar 25, 7:40 PM CSTHail 0.88Cleburne, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 3:30 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 887 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
887 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 260059
SVRFTW
TXC251-260200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CST SAT MAR 25 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 800 PM CST

* AT 657 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 16 MILES WEST OF JOSHUA...MOVING EAST AT 
  20 MPH.

* LOCATIONS IN THE WARNING INCLUDE JOSHUA AND BURLESON.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURLESON AROUND 745 PM.

* HAIL UP TO GOLF BALLS AND WIND GUSTS TO 70 MPH ARE LIKELY 
  WITH THIS STORM.

LAT..5.LON 3255 9761 3237 9762 3243 9713 3256 9713

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:25 PM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Mar 25, 3:25 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CST SAT MAR 25 2000

STRONG TO SEVERE THUNDERSTORMS FORMING ALONG AN EAST-WEST BOUNDARY
BETWEEN THE FORT WORTH AND SNYDER. THESE STORMS SHOULD SLIDE EAST
THROUGH THE EVENING HOURS.  COLD FRONTAL BOUNDARY...SOUTHEAST OF A MCALESTER
...TO ARDMORE...WICHITA FALLS LINE...WILL MOVE ONLY SLIGHTLY FARTHER
SOUTH BEFORE BECOMING STATIONARY.  SURFACE TROUGH IS PROGGED TO
PUSH EAST INTO NORTH TEXAS TOMORROW...TEMPORARILY ENDING THE RAIN
CHANCES AS DRIER...SLIGHTLY COOLER AIR FILTERS IN.

IN THE EXTENDED FORECAST...MAY SEE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS
TUESDAY AS THE NEXT SHORTWAVE MOVES ACROSS TnHE REGION. #58

DFW 63/83/57/80 6311   ACT 65/85/57/82 4311

.FTW...NONE.

In the hours before

Local storm report, Mar 25, 5:25 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...LATE REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CST FRI MAR 17 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0413 PM    3 NW GUNSIGHT             TX   0.75 INCH HAIL 03/25/00
STEPHENS

0445 PM    TIN TOP                   TX   1.00 INCH HAIL
03/25/00   PARKER

0456 PM    GRAHAM                    TX   1.00 INCH HAIL
03/25/00   YOUNG                          REPORTED BY STATE
                                          TROOPER

0505 PM    TIN TOP                   TX   2.00 INCH HAIL
03/25/00   PARKER                         REPORTED BY HAM

0510 PM    GRAFORD                   TX   1.50 INCH HAIL
03/25/00   PALO_PINTO                     REPORTED BY HAM
Local storm report, Mar 25, 5:26 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE FORT WORTH TX
526 PM CST SAT MAR 25 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0413 PM    3 NW GUNSIGHT             TX   0.75 INCH HAIL
03/25/00   STEPHENS

0445 PM    TIN TOP                   TX   1.00 INCH HAIL
03/25/00   PARKER

0456 PM    GRAHAM                    TX   1.00 INCH HAIL
03/25/00   YOUNG                          REPORTED BY STATE
                                          TROOPER

0505 PM    TIN TOP                   TX   2.00 INCH HAIL
03/25/00   PARKER                         REPORTED BY HAM

0510 PM    GRAFORD                   TX   1.50 INCH HAIL
03/25/00   PALO_PINTO                     REPORTED BY HAM
Local storm report, Mar 25, 6:08 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
608 PM CST SAT MAR 25 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0B533 PM    ACTON                     TX   1.75 INCH HAIL
03/26/00   HOOD                           REPORTED BY THE PUBLIC

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 6:32 PM CSTSevere Thunderstorm WarningFWDHood58 min
Mar 25, 7:20 PM CSTSevere Thunderstorm WarningFWDPalo Pinto55 min
Mar 25, 7:52 PM CSTSevere Thunderstorm WarningFWDErath53 min
Mar 25, 7:57 PM CSTSevere Thunderstorm WarningFWDJohnson48 min
Mar 25, 8:04 PM CSTFlash Flood WarningFWDHood3 hr
Mar 25, 8:10 PM CSTSevere Thunderstorm WarningFWDHood65 min
Mar 25, 8:14 PM CSTSevere Thunderstorm WarningFWDEllis61 min
Mar 25, 8:45 PM CSTSevere Thunderstorm WarningFWDSomervell45 min
Mar 25, 8:58 PM CSTSevere Thunderstorm WarningFWDJohnson47 min
Mar 25, 9:05 PM CSTSevere Thunderstorm WarningFWDJohnson55 min
Mar 25, 9:11 PM CSTSevere Thunderstorm WarningFWDHill64 min
Mar 25, 9:58 PM CSTSevere Thunderstorm WarningFWDNavarro62 min
Mar 25, 10:39 PM CSTSevere Thunderstorm WarningFWDFreestone66 min
Mar 25, 10:45 PM CSTSevere Thunderstorm WarningFWDYoung45 min
Mar 25, 10:49 PM CSTSevere Thunderstorm WarningFWDJack56 min
Mar 25, 11:34 PM CSTSevere Thunderstorm WarningFWDPalo Pinto56 min
Mar 26, 12:17 AM CSTSevere Thunderstorm WarningFWDTarrant43 min
Mar 26, 12:23 AM CSTSevere Thunderstorm WarningFWDParker67 min
Mar 26, 1:10 AM CSTSevere Thunderstorm WarningFWDJohnson, Tarrant65 min
Mar 26, 2:00 AM CSTSevere Thunderstorm WarningFWDHenderson, Navarro60 min
Mar 26, 2:14 AM CSTSevere Thunderstorm WarningFWDEllis, Hill, Johnson61 min
Mar 26, 2:22 AM CSTSevere Thunderstorm WarningFWDHood53 min
Mar 26, 2:56 AM CSTSevere Thunderstorm WarningFWDSomervell49 min
Mar 26, 3:00 AM CSTSevere Thunderstorm WarningFWDAnderson, Freestone, Navarro60 min
Mar 26, 3:14 AM CSTSevere Thunderstorm WarningFWDLimestone46 min
Mar 26, 3:57 AM CSTSevere Thunderstorm WarningFWDLeon48 min
Mar 26, 5:43 PM CSTSevere Thunderstorm WarningFWDBell47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.